MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539270
Medical Device Problem Codes Positioning Failure (1158); Stretched (1601); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block a2: age at time of event: the patient age is 38 years old.Block e1: initial reporter city: (b)(6).Block h6: imdrf device code a0406 captures the reportable investigation results of guide catheter detached or separated.Block h10: the returned flexima biliary stent was analyzed, and a visual evaluation noted that the guide catheter was returned out of the push catheter.The guide catheter returned stretched, detached and kinked; these conditions could have contributed to the failure to deploy the stent.The push catheter suture hole was torn, and the touhy borst was not returned.The functional test was not performed due to the conditions in which the device returned.Taking all available information into consideration, the investigation concluded that most likely the reported event and observed failures were due to procedure factors encountered during the procedure.User technique applied by the customer during the procedure may have led to the issues with the guide catheter and push catheter.The observed failures found, suggest that the device may have had difficulties when deploying.Therefore, the most probable cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific that a flexima biliary stent was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure in the ampulla of vater, performed on (b)(6) 2023.During the procedure, the pusher and the guidewire got stuck inside the delivery system and the stent failed to deploy.A second flexima biliary stent was used, and the same incident occurred.A third flexima biliary stent (10f) was used, and the procedure was successfully completed.There were no patient complications reported as a result of this event.Investigation results revealed that the guide catheter was detached, therefore this event has been deemed an mdr reportable event.Please see block h10 for full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16950256
Report Number3005099803-2023-02540
Device Sequence Number6916042
Product Code FGE
UDI-Device Identifier08714729162582
UDI-Public08714729162582
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/24/2025
Device Model NumberM00539270
Device Catalogue Number3927
Device Lot Number0030024384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/12/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2023
Initial Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Patient Weight65 KG